MAUDE Adverse Event Report: ARTHREX, INC. BURR, ROUND, FLUTE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. BURR, ROUND, FLUTE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number AR-8500CRE
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.If additional relevant information is received, a follow-up report will be submitted.Typically this type of event is caused by excessive bending forces applied to the device during use.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was originally reported that the customer returned a shaver/burr with a broken tip.No item or lot# provided at that time, no more information provided by customer.The sales rep reported that the tip of a shaver broke during surgery and tip remained in patient's body as it could not be removed.Additional information obtained 07-july-2016: it was reported that the protection cap at the tip of the burr got lost during the surgery.The protection cap was not returned for evaluation.Customer could not confirm that protection cap was left inside of patient's body.Surgery performed was a hip ask.Surgery was successfully finished using another burr with the same item number.Date of surgery was (b)(6) 2016.
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.The device met all material specification as received.The evaluation of the returned device revealed that the clear hood broke-off at the distal end of the device's outer tube.Observed deep scratches and gouges on surface of outer tube where the clear hood was attached.Also, the outer and inner tubes are severely bent.Complainant's event typically caused when end user applied excessive bending/leveraging force on the hood during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was originally reported that the customer returned a shaver/burr with a broken tip.No item or lot number provided at that time, no more information provided by customer.The sales rep reported that the tip of a shaver broke during surgery and tip remained in patient's body as it could not be removed.Additional information obtained 07-july-2016: it was reported that the protection cap at the tip of the burr got lost during the surgery.The protection cap was not returned for evaluation.Customer could not confirm that protection cap was left inside of patient's body.Surgery performed was a hip ask.Surgery was successfully finished using another burr with the same item number.Date of surgery was (b)(6) 2016.

Brand Name
BURR, ROUND, FLUTE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5823519
Report Number1220246-2016-00307
Device Sequence Number16229987
Product Code GFA
UDI-Device Identifier00888867043787
UDI-Public00888867043787
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 08/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Catalogue NumberAR-8500CRE
Device Lot Number10012893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2016
Supplement Report FDA Received Date08/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;